MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; HIP PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14; HIP PROSTHESIS
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Joint Dislocation (2374); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to dislocation.
 
Event or Problem Description
It was further reported that this is the second revision for this patient.The revision was performed due to dissociated femoral head from falling off step.During the revision a hematoma, swelling, scar tissue, inaccessible femoral head, and bone loss were noted.The head, cup, liner, and screws were exchanged without complications.Investigation results are now available.
 
Additional Manufacturer Narrative
D10: concomitant medical devices - associated item number: 00630505032, item name: liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells, lot: 64875043.- associated item number: 00620205422, item name: shell porous with cluster holes 54 mm, lot: 60116440.- associated item number: 00625006540, item name: bone screw self-tapping 6.5 mm dia.40 mm length, lot:60097476.- associated item number: 00625006540, item name: bone screw self-tapping 6.5 mm dia.40 mm length, lot: 60124936.- associated item number: 00784301526, item name: femoral stem beaded fullcoat 12/14 neck taper std.Body ext.Offset size 15 15 mm distal dia.160 mm length, lot: 60099255.Review of event description: it was reported that after falling from a step, the patient was revised due to a disassociated head and dislocation.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- surgical report: medical records were provided and reviewed by a health care professional.The review identified that on (b)(6) 2021, the patient fell.There was an anterior dislocation, the femoral head disassociated from the trunnion, and there was swelling.On (b)(6) 2021, the head, liner, and shell were revised.During the revision, a hematoma was noted.There was also a capsule and scar tissue that was removed from around the trunnion.The shell and liner were removed to access the head, finding the head to be disassociated and be anteriorly under the lip of the shell.After implant replacement, there was 90 degree flexion, 60 degree internal rotation, and no impingements.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that after falling from a step, the patient was revised due to a disassociated head and dislocation.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).It is noted that the patient experienced a fall prior to the dislocation/disassociation.However, it is unknown what affect the fall had on the implant failures.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, XL, 32/+7, TAPER 12/14
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12671118
Report Number0009613350-2021-00532
Device Sequence Number4233660
Product Code LZO
UDI-Device Identifier00889024430501
UDI-Public00889024430501
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-032-04
Device Lot Number3016713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown